Alert archive / Ohio / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 155, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Sep 19, 2005, 9:01 PM EDT for Darke County, Ohio. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 19, 2005, 9:01 PM EDT (01:01 UTC)
- Expired
- Sep 19, 2005, 9:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Darke County, OH
The radar
The Cincinnati radar (KILN), 101 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 19, 9:15 PM EDT | TSTM WND DMG | Palestine, OH | LARGE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.0 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 196 J/kg
- Mixed-layer CIN
- -332 J/kg
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 253 m²/s²
- 0-3 km storm-relative helicity
- 346 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 200102 SVRILN OHC037-200145- /O.NEW.KILN.SV.W.0155.050920T0101Z-050920T0145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 901 PM EDT MON SEP 19 2005 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN DARKE COUNTY IN OHIO * UNTIL 945 PM EDT * AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR HOLLANSBURG...MOVING EAST AT 45 MPH. THIS STORM KNOCKED DOWN TREES ACROSS NORTHERN WAYNE COUNTY INDIANA. * LOCATIONS IMPACTED INCLUDE... NEW MADISON... GREENVILLE... ARCANUM... IN ADDITION...HOLLANSBURG...SHARPEYE...PALESTINE...SHARPS CROSSING... WAYNE LAKES...CASTINE...ABBOTTSVILLE AND ITHACA ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 4014 8482 3993 8482 3991 8444 4017 8444 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 19, 8:29 PM EDT, 32 minutes earlier.
Area forecast discussion, Sep 19, 8:29 PM EDT, 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 829 PM EDT MON SEP 19 2005 .SHORT TERM (TONIGHT)... SHORTWAVE OVER THE UPPER MS VALLEY TO TRACK EWD THRU GREATLAKES TNGT/TUE. COLD FRONT STRETCHES FROM LOWER MI THRU NRN ILLINOIS ON INTO THE CENTRAL PLAINS. STG TO SVR STORMS HAVE DEVELOPED ALONG AND AHD OF THIS FRONT IN THE MODERATELY UNSTBL AMS. EXPECT SOME WEAKENING OF THESE STORMS WITH LOSS OF HEATING BUT DYNAMICS STILL IMPRESSIVE. RIGHT REAR QUAD OF 300MB JET SWINGS ACROSS WITH FROPA PROVIDING AXIS OF UPPER DIV. HAVE INCREASED POPS TO CATAGORICAL IN ALL BUT THE SE AND ADJUSTED TIMING. ALSO MENTIONED GUSTY WINDS IN THESE STORMS IN NW SECTION OF FA. && .PREVIOUS DISCUSSION... (ISSUED 745 PM EDT MON SEP 19 2005) AVIATION (00Z-00Z)... SHORTWAVE OVER THE UPPER MS VALLEY TO TRACK EWD THRU GREATLAKES TNGT/TUE. MODELS SHOWING THAT THIS SYSTEM IS ACTUALLY SPLIT WITH SRN PORTION OF TROF LAGGING. COLD FRONT STRETCHES FROM LOWER MI THRU NRN ILLINOIS ON INTO THE CENTRAL PLAINS. NRN PORTION OF THIS FRONT ACRS THE GREAT LAKES TO PUSH EWD FASTER THAN SRN PORTION. GFS SOLN WAS SHOWING THIS SOLN AND 18Z ETA ALSO DEPICTS THIS SCENARIO WITH THE FRONT BECOMING MORE E-W THRU SRN OH ERLY TUE. STG TO SVR STORMS HAVE DEVELOPED ALONG AND AHD OF THIS FRONT IN THE MODERATELY UNSTBL AMS. EXPECT SOME WEAKENING OF THESE STORMS WITH LOSS OF HEATING BUT DYNAMICS STILL IMPRESSIVE. RIGHT REAR QUAD OF 300MB JET SWINGS ACROSS WITH FROPA PROVIDING AXIS OF UPPER DIV BTWN 06Z AND 12Z. HAVE FOLLOWED TIMING CLOSE TO 18Z ETA SOLN AND KEPT BKN MVFR LOW CLDS FOR A BRIEF PD IN THE WAKE OF THE FRONT EARLY TUE WITH VFR CONDITIONS DVLPG AS SFC HI PRESSURE BLDS IN. (ISSUED 321 PM EDT MON SEP 19 2005) SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)... CURRENT SURFACE ANALYSIS DEPICTS HIGH PRESSURE CENTERED OVER CENTRAL PENNSYLVANIA. LOW PRESSURE WAS LOCATED ACROSS EASTERN WISCONSIN...WITH ASSOCIATED COLD FRONT TRAILING SOUTHWEST INTO OKLAHOMA. CONVECTION DEVELOPING ALONG COLD FRONT AT THIS TIME. MODELS DID NOT HANDLE EARLIER CONVECTION NEAR WARM FRONT EARLIER TODAY...SO MODEL CONFIDENCE IS NOT HIGH. COLD FRONT WILL PUSH INTO NORTHERN CWA AROUND 06Z AND CLEAR MOST OF THE CWA AROUND 12Z. LOW LEVEL JET AND BEST FORCING MOVE ACROSS THE AREA AROUND 06Z ALSO. HIGH PRESSURE BUILDS IN QUICKLY BEHIND THE FRONT SKIES WILL GRADUALLY CLEAR AS THE DAY PROGRESSES ON TUESDAY. HAVE NOT STRAYED TOO FAR FROM GUIDANCE TEMPERATURES. (ISSUED 321 PM EDT MON SEP 19 2005) LONG TERM (WEDNESDAY THROUGH MONDAY)... MODELS CONSISTENT WITH HIGH PRESSURE ON WEDNESDAY INTO THURSDAY SO KEPT EARLY PART OF LONG TERM DRY. FRONT WILL REQUIRE CHANCE POPS FRIDAY AND SATURDAY. WENT WITH DRY FORECAST SUNDAY WITH FRONT PROGGED TO LIFT NORTH LEAVING ILN IN THE WARM SECTOR. FRONT SAGGING BACK SOUTH ON MONDAY CALLS FOR CHANCE POPS AGAIN. EXPECT TEMPS TO REMAIN ABOVE NORMAL...THOUGH GENERALLY NOT QUITE AS HIGH AS MEX GUIDANCE...WHICH DOES NOT SEEM TO TAKE INTO ACCOUNT THAT WE ARE NO LONGER EXPERIENCING MID SUMMER SOLAR HEATING AND BOUNDARY LAYER MIXING. CONIGLIO && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. &&
Hazardous weather outlook, Sep 19, 5:05 AM EDT, 15 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 505 AM EDT MON SEP 19 2005 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-200915- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE- DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK- MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH- PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON- CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO- 405 AM EST MON SEP 19 2005 /505 AM EDT MON SEP 19 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL INDIANA...WEST CENTRAL OHIO...SOUTHEAST INDIANA...SOUTHWEST OHIO...CENTRAL OHIO...NORTHERN KENTUCKY...MIAMI VALLEY OF OHIO... NORTHEAST KENTUCKY AND SOUTH CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE THROUGH THE OHIO VALLEY BRINGING WITH IT STRONG TO SEVERE STORMS TONIGHT. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TIPTON
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 9:08 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 52 min |
| Sep 19, 9:34 PM EDT | Severe Thunderstorm Warning | ILN | Miami | 41 min |
| Sep 19, 10:04 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 26 min |
| Sep 19, 10:19 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 41 min |
| Sep 19, 11:08 PM EDT | Severe Thunderstorm Warning | ILN | Adams, Brown | 52 min |
| Sep 19, 11:45 PM EDT | Severe Thunderstorm Warning | ILN | Pike | 45 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.